advertisement
Question
Posted by: Bets Whyte | 2010/05/20

Cymbalta

Dear Cyberschrink
My dr. prescribed Cymbalta 60 for my depression, and I was told it will take 14 days before I start feeling better. However, today is the 24th day, and I still have bad side effects. I sleep badly, have pain in my hips, and my throat feels like I am strangled. Please be so kind and put my mind at rest that I will eventually feel better and that I must continue with the medication as my dr. says. Regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, these things aren't precise, and some people start feeling better in some ways even earlier. But because the benefits of an antidepressant (AD) involve specific changes within the brain, which take around 2 weeks to happen. But this is appoximate, not guaranteed ( only around 70 % of folks respond really well the the first AD they try ) and also evidence shows that the improvements are often noticed first by the family and friends who know the person, rather than by the person themselves.
Various side-effects are typical of any drug, some are unlikely. Hip pain ( I know from personal experience ) can be awful, but isn't recognized as a side-effect of an AD drug.
Your doctor should see you to review progress after around 2 weeks from starting the drug, and discuss with you whether this specific drug is showing convincing evidence of helping you, or whether a different drug should be considered instead.
Nobody can expect any one drug to suit everyone they see, so any good doctor works with several alternative ADs, to handle just this sort of situation

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2010/05/22

OK, these things aren't precise, and some people start feeling better in some ways even earlier. But because the benefits of an antidepressant (AD) involve specific changes within the brain, which take around 2 weeks to happen. But this is appoximate, not guaranteed ( only around 70 % of folks respond really well the the first AD they try ) and also evidence shows that the improvements are often noticed first by the family and friends who know the person, rather than by the person themselves.
Various side-effects are typical of any drug, some are unlikely. Hip pain ( I know from personal experience ) can be awful, but isn't recognized as a side-effect of an AD drug.
Your doctor should see you to review progress after around 2 weeks from starting the drug, and discuss with you whether this specific drug is showing convincing evidence of helping you, or whether a different drug should be considered instead.
Nobody can expect any one drug to suit everyone they see, so any good doctor works with several alternative ADs, to handle just this sort of situation

Reply to cybershrink
Posted by: Maria | 2010/05/21

You need to go back to your doc to talk about this. Are you seeing a gp or a psychiatrist? Please see a psychiatrist if you haven''t yet, gp''s just don''t have the in-depth knowledge of psychiatric meds. People react differently to ad''s and if the side effects on one med is too severe you may have to try a different one. I had hell on Cymbalta for a year, and then double hell with withdrawal symptoms.

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement